Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 13, 2022, 12:35 PM CDT for 7 counties in Alabama. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 12:35 PM CDT (17:35 UTC)
- Expired
- Apr 14, 2022, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
441 WWUS74 KBMX 131735 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1235 PM CDT Wed Apr 13 2022 ALZ011>015-022-023-140600- /O.NEW.KBMX.WI.Y.0008.220413T1735Z-220414T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, and Tuscaloosa 1235 PM CDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...South winds 10 to 20 mph with gusts of 30 to 35 mph. * WHERE...Marion, Lamar, Fayette, Winston, Walker, Pickens and Tuscaloosa Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
181 WWUS74 KBMX 140607 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 107 AM CDT Thu Apr 14 2022 ALZ011>015-022-023-140715- /O.EXP.KBMX.WI.Y.0008.000000T0000Z-220414T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, and Tuscaloosa 107 AM CDT Thu Apr 14 2022 ...WIND ADVISORY HAS EXPIRED IN THE NORTHWEST... The strongest winds have moved into the northeast allowing the wind advisory in the northwest to no longer be needed. $$ ALZ017>021-026-141200- /O.NEW.KBMX.WI.Y.0009.220414T0607Z-220414T1200Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-St. Clair- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Pell City, and Moody 107 AM CDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Southwest winds 10 to 15 mph with gusts up to 40 mph. * WHERE...Blount, Etowah, Calhoun, Cherokee, Cleburne and St. Clair Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 13, 6:59 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 13, 6:59 AM CDT, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 659 AM CDT Wed Apr 13 2022 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0347 AM CDT Wed Apr 13 2022/ Through Thursday. Currently watching a MCS slide east toward the western portions of the area. This MCS is linked to a meso-low moving through northwestern MS this morning. It is currently sliding east northeast and is currently matched up fairly well with model consensus of the short range range models. There is a little more in overall convection on the south-side of the MCS that models indicated, but on a whole tracking fairly close to the blends. Look for this low to continue to slide east-northeast, dragging the MCS a touch more northward over the next several hours, while weakening in over strength as well. Updated pops this morning for the track of the MCS and meso-low. This shortwave works out of the area later this morning and we will warm up nicely across the region. As we work into the afternoon hours we should see the beginning of the next MCS to our west and then that will slide through us during the evening and overnight. As it moves through there will be a severe threat for tornadoes, hail and wind in addition to heavy rainfall. The good news for most of our area is the main dynamics will be weakening over time thus reducing the threat for severe weather as time passes. Really looks potentially dangerous to our west in western Mississippi based on soundings and forecast severe parameters. Again it looks like the overall environment will be on the weakening trend but any prolonged storms will will need to be monitored as they move from the west. As we work through the night, the instability drops off even in the more robust NAM solutions, so confidence in the decreased threat continues. Most of the heavier precipitation associated with the main line should be exiting the region by 10 AM Thursday. There are some better instabilities with a few models Thursday morning in the southeast, but most of this is behind the front. 16 .LONG TERM... /Updated at 0347 AM CDT Wed Apr 13 2022/ Friday through Tuesday. The frontal boundary remains to our south through most of the day on Friday, but does slowly start lifting northward. This could lead to some isolated showers and thunderstorms across the southernmost counties by Friday afternoon. Rain/thunderstorm chances continue to increase Friday night into Saturday with several rounds of precip expected over Easter weekend and into Monday. This is due to the stalled frontal boundary remaining draped across the area under generally zonal flow aloft. A couple of shortwave impulses move along the boundary over the weekend. Timing remains a little uncertain with each wave, so overall rain chances remain capped around 40-50%. This will likely increase in coming days as we get a better handle on the timing for each impulse. As we begin next week, a slightly deeper shortwave trough is expected to slide through, developing a weak low pressure system somewhere along the Gulf States. This will push the stalled boundary south of our area by Monday evening into Tuesday, ending any significant rain/storm chances. Right now, this Monday system remains on the weaker side, which limits any northward progression of a quality warm sector, so we really don't see much instability across Central AL ahead of the low pressure system. Because of this, the severe potential appears to be limited at this time. 25/Owen && .AVIATION... 12Z TAF Discussion. A meso-low is spinning through northern MS this morning and and generating some light showers across the state. Rainfall was much more widespread earlier, but have since decreased. Look for the rain to move out this morning and then generally only isolated showers through the day. The big rains come after 00z tonight and will impact most sites through the end of this cycle. Note: AMD NOT SKED for ASN, MGM, TOI due to communication issues and observations not available. 16 && .FIRE WEATHER... Rain chances will increase this morning in areas west of Central Alabama. 20ft winds will stay up overnight from the south at 5-7 mph and become brisk on today with south winds 10-15 mph. Rain chances will continue to increase Wednesday night as a cold front approaches the area, with locally heavy rainfall at times Wednesday night and Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 83 55 74 45 80 / 50 100 30 10 10 Anniston 83 59 75 48 81 / 40 100 50 10 10 Birmingham 83 56 75 50 81 / 70 100 30 10 10 Tuscaloosa 84 55 76 49 82 / 80 100 20 10 10 Calera 83 59 76 51 81 / 60 100 30 10 10 Auburn 81 63 74 54 80 / 20 90 80 10 10 Montgomery 84 64 77 53 83 / 40 100 60 10 20 Troy 84 64 76 56 83 / 20 90 80 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 13, 10:02 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1002 AM CDT Wed Apr 13 2022 ALZ011>015-017>050-141815- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1002 AM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms are possible tonight across all of Central Alabama. Threats include damaging wind gusts, tornadoes, and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.